MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5990011
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the information provided no conclusion can be made.The sample has not been returned for evaluation and the information provided is limited.Multiple requests for additional information and sample return have been made.To date this is the only reported complaint for this production lot of (b)(4) released for distribution in april, 2019.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided or the sample is returned for evaluation, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
As reported per customer contact: when the surgeon went to implant a bard ventralight st w/ echo 2 ps the device separated and was unable to be used.As reported, to complete the case a replacement item was used and there was no impact or injury to the patient.
 
Additional Manufacturer Narrative
Based on the information provided no conclusion can be made.The sample has not been returned for evaluation and the information provided is limited.Multiple requests for additional information and sample return have been made.To date this is the only reported complaint for this production lot of 145 released for distribution in april, 2019.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided or the sample is returned for evaluation, a supplemental emdr will be submitted.This is an addendum to the initial emdr to document additional information and the receipt and evaluation of the sample.Per the instructions-for-use, provided with the device after rolling the device the user is instructed to "grasp the leading edge of the device with an atraumatic grasper or grasping tool.Take care to grasp both mesh and frame material." in follow up it is reported that the surgeon rolls the mesh and grabs onto the echo frame only and not both mesh and frame as instructed in the instructions-for-use, prior to inserting the device down the 12mm trocar.Grabbing only the echo frame and not both the mesh and frame, could cause the frame to detach from the mesh during deployment.The most probable root cause is determined to be use related.The sample evaluation confirms the mesh is detached from the echo frame as reported.The sample evaluation shows no manufacturing anomalies with the device.
 
Event or Problem Description

Brand Name
VENTALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9005598
Report Number1213643-2019-08665
Device Sequence Number14136873
Product Code FTL
UDI-Device Identifier00801741130977
UDI-Public(01)00801741130977
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2019
Device Catalogue Number5990011
Device Lot NumberHUCY0647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1